MAUDE Adverse Event Report: Medline Industries, Inc.; DBD-LIPID LINE EXCHANGE KIT

Medline Industries, Inc.; DBD-LIPID LINE EXCHANGE KIT
Model Number LC435
Health Effect - Clinical Codes Bacterial Infection (1735); Viral Infection (2248)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Emails received 8/11/2021 and 8/17/2021 by facility representative (b)(6) multicare health system, which contained additional information in regards to the reported incidents.Information in the email provided by (b)(6), bsn, multicare health system.(b)(6) reports, "(b)(6) 2021 ; (b)(6) 2021 ; (b)(6) 2021 (these are the dates of the positive blood cultures)." reporter states, "implementation of usage of the kits began on (b)(6) 2021.On (b)(6) 2021 , a patient developed an infection that originates from or is related to a central venous catheter (clabsi).An investigation was performed, and it was discovered that a tubing unrelated to the kit was leaking and could have been the cause of the infection.Two more clabsis occurred after that." reporter states, "three clabsis occurred during the time we were using these new tubing change kits.Antibiotics (reporter declines to identify name of antibiotics) were needed and some babies became very ill (reporter declined to specifically identify which of the three reported patients became critical).Two of the infants are close to full term so may be able to be discharged home soon.The other infant is still critical preterm infant requiring respiratory support that is not unusual for his gestational age." no additional details are available related to the customer reported issue.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.A sample was received for this incident (see report below).Due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.Evaluation summary: 08/19/2021 07:44:40 cst (bgomes) sample evaluation: "a sample was received for our investigation.One kit was received open for review.Visual inspection revealed there were two 506724 set ext 60 pur-smallbore ns tubing sets and the lot number on the insert was 21abk298.Both tubing sets were inspection under a high magnification camera and no holes or openings were found.Functional testing revealed no issues.No loose connections of the tubing to the adapters were found.The clip on the tubing was used to close off the tubing.A syringe was then attached to the tubing and the plunger was pulled back.Resistance was felt when pulling back the plunger and when release the plunger was pulled back.The syringe was then removed and filled with water.The syringe was reattached to the tubing and the plunger was pressed in an attempt to push the water into the tubing.The water could not be pushed into the tubing with the clip engaged.No openings or leaks could be found with the received samples.Finished good production records reviewed: the packs production record was reviewed and there were no line down situations that might have had an impact on this issue.There were no run without approvals, sub approvals, deviations or non-conformance reports that might have had an impact on this issue.Investigation summary: the account reported finding the connection of the needleless adapter and tubing not to be solid and being able to insert a finger nail between them.The reported issue occurred in item lc310a (lot unknown).Though we are not able to confirm with the physical sample, based on the complaint details the root cause is likely a vendor product issue relating to the component manufacturing process.Supplier quality team will monitor this issue for trending purposes to determine if additional action needs to be taken.".
 
Event or Problem Description
It was reported, "three central line-associated bloodstream infection (clabsis) have occurred in the neonatal intensive care unit (nicu) since the start of the tubing kit rollout on (b)(6) 2021." later email confirmed positive blood culture dates as, (b)(6) 2021, (b)(6) 2021, and (b)(6) 2021.

Brand Name
Medline Industries, Inc.
Common Device Name
DBD-LIPID LINE EXCHANGE KIT
MDR Report Key12343395
Report Number1417592-2021-00155
Device Sequence Number19647087
Product Code OFF
UDI-Device Identifier10193489455557
UDI-Public10193489455557
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLC435
Device Catalogue NumberLC435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age9 DA